Skip to content
My WebMD Sign In, Sign Up
adult woman on ritalin?
avatar
knj777 posted:
I am a healthy 37 year old woman. My doc prescribed me ritalin for memory problems, lack of concentration....etc. I have never been prescribed anything like this before. I am kind of nervous to take my first 5 mg. pill. I heard it can also make you loose weight. Does anyone know about this? I also take Lexapro for mild depression. Has anyone taken Lexapro and ritalin? There's no side affects or any concerns are there?
Reply
 
avatar
jayd1977 responded:
Hi, I am Jay. Taking 5mg. of ritalin should not have any major side effects. Most people take 20mg. tablets several times a day. 5mg. is the smallest dose on the market. I am ADHD and have taken ritalin. The doctor is probably starting with a low dose to see how you will react. Do not be afraid! Just stay in contact with your doctor.
 
avatar
RoseJPark responded:
I am a healthy 49 year old woman. I also have depression and ADHD (memory problems, lack of concentration, etc.) I just started taking generic Adderall and I also take Zoloft for my depression. I am doing great - life feels so much better to me now.

I am also suffering from peri-menopause which has made all of my symptoms so much worse.

I only take around 20 mg of Adderall a day (while I am at work).

Don't be afraid to try it; hopefully you will find some relief.
 
avatar
mrshas responded:
I am 55 years old and on ritalin and paxil. Ritalin has literally improved my life. The paxil slowed me down and made me feel kind of flat and lethargic. Then I was given ritalin and it changed everything. I have energy and feel happy again. But the main thing is I can focus when I'm working, reading, or having a conversation.

I am taking 10mg about three times a day (the prescription is for 4x a day). I didn't want the slow-release kind because I want control of when I need to take it. The hardest thing for me is remembering to take it when I'm supposed to (every 4 or 5 hrs). By the time I realize I need it, I am already getting sleepy and lethargic. If I take them on time all day, I don't crash and stay energetic all day.

I am not losing weight, but I am maintaining my weight. I still have an appetite and enjoy food.

My advice: go slow and check how you feel before, during, and as it wears off. You may feel a little jittery at the beginning because you aren't used to it, but your body quickly adjusts to it. I started feeling better right away. Don't be afraid to call your dr. if you have questions about the way you are feeling.

For me Paxil (for depression & anxiety) and Ritalin together have made a huge difference in my day. I hope it does for you too.
 
avatar
nunya1952 responded:
Do you take the 20 mg in the morning? Have you experienced server fatigue after 2 weeks or so? I a have been taking 10 mg a day for 3-4 months and notice after a couple of weeks I start to experience severe fatigue, any thoughts? I am a 56 year old male.
 
avatar
nunya1952 responded:
Have you ever experienced sever fatigue from ritalin? I take 10 mg of Adderall once a day and after a couple of weeks start to experience sever fatigue. Do you take days off from your meds or continue everyday?
 
avatar
faraday01 responded:
I (35)was really scared to start Ritalin too but I am also on Paxil and Ritalin and LOVE it! I was so fatigued that i could hardly keep my eyes open all through the day. then i started trying all kinds of Chronic Fatique Syndrome meds but no avail. then, my doc gave me ritalin and when i finally started taking it i felt wonderful - more alert, clear minded, happy. . etc. now, the only thing i see that is different is that i have a bit of diarrhea in the mornings so i thought i would change up my med taking times and see if that helps. I am also not losing weight but i too enjoy food so i dont see that helping in that area. i am only taking 10 mg in the morning and 5mg in the afternoon if needed. i think the 10 in the am and 10 in the noon would be better especially after reading your note(mrshas). it sure is nice to hear that i am not the only one with these problems. for the longest time, i thought i was lazy but after starting the ritalin i dont ever take naps or oversleep! My doc said that this is how i am supposed to feel. WOW! Wish i would have started it long long ago!
 
avatar
SuzyQFord replied to mrshas's response:
Hello, I have been taking the generic Paxil 10 mg @ night for 6 weeks it makes me so tired in the morning so I started taking the generic ritalin yesterday, I only took the 1 at noon 10mgs cuz my drs. Office called at 11:00 and said I could take it at noon I felt fine. Bu today I took my morning 1 & my noon time 1 and I am so so tired no energy at all hopefully I start feeling better and more energized as the days go by any advice for me? Thank You, Susan


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How Can You Get Most Out This Community?
Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
Was this Helpful?
26 of 27 found this helpful

Helpful Resources

Be the first to post a Resource!

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.